MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305781
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Initial reporter phone #: unknown.Pma / 510(k)#: k980987(syringe); k161170 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that caps are not staying on needle and heath care workers are receiving needle stick injuries with a bd syringe 3ml ll w/ndl eclipse 25x5/8 rb.The following information was provided by the initial reporter: (1 of 3).It was reported that the needle caps are not staying on securely resulting in needle sticks to staff.Additional information from reporter: i have had multiple sticks to staff members because the needle caps do not stay on securely.The packages is also more fragile.When ripping the needles from the perforated lines we tend to open the actual package and have to discard the then exposed/non sterile needle.This has been going on for a few months but with more sticks and conversations with staff members (medical assistants and nurses) i have been made aware this is a pretty consistent thing.
 
Additional Manufacturer Narrative
Investigation: since no samples or photos displaying the condition reported are available for examination, we were unable to fully investigate this incident and a root cause could not be determined.A device history review could also not be completed as no batch number was provided.
 
Event or Problem Description
It was reported that caps are not staying on needle and heath care workers are receiving needle stick injuries with a bd syringe 3ml ll w/ndl eclipse 25x5/8 rb.The following information was provided by the initial reporter: (1 of 3) it was reported that the needle caps are not staying on securely resulting in needle sticks to staff.Additional information from reporter: i have had multiple sticks to staff members because the needle caps do not stay on securely.The packages is also more fragile.When ripping the needles from the perforated lines we tend to open the actual package and have to discard the then exposed/non sterile needle.This has been going on for a few months but with more sticks and conversations with staff members (medical assistants and nurses) i have been made aware this is a pretty consistent thing.

Brand Name
BD SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8900773
Report Number8041187-2019-00648
Device Sequence Number242604
Product Code FMI
UDI-Device Identifier00382903057818
UDI-Public00382903057818
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305781
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;